Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 19, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 28, 2014, 11:53 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2014, 11:53 PM EDT (03:53 UTC)
- Expired
- Mar 29, 2014, 4:57 AM EDT
- In force
- 5 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
653 WHUS72 KKEY 290353 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1153 PM EDT FRI MAR 28 2014 GMZ052>055-072>075-290900- /O.NEW.KKEY.SC.Y.0019.140329T0353Z-140329T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1153 PM EDT FRI MAR 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS WILL AVERAGE NEAR 20 KNOTS...BUT DECREASE TO BETWEEN 15 AND 20 KNOTS LATE. SIGNIFICANT WAVE HEIGHTS AS HIGH AS 7 FEET IN THE GULF STREAM WILL SUBSIDE TO AROUND 6 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
428 WHUS72 KKEY 290857 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 457 AM EDT SAT MAR 29 2014 GMZ052>055-072>075-291000- /O.CAN.KKEY.SC.Y.0019.000000T0000Z-140329T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 457 AM EDT SAT MAR 29 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS. WINDS HAVE LULLED OVER THE FLORIDA STRAITS AHEAD OF A TROUGH APPROACHING THE FLORIDA KEYS...SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL WINDS DECREASE TO NEAR 15 KNOTS THIS AFTERNOON. $$ BWC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 9:30 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 28, 9:30 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 930 PM EDT FRI MAR 28 2014 .DISCUSSION...IN THE MID AND UPPER LEVEL...(700-200 MB)...LATEST AVAILABLE IR SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 900 PM...DEPICT A DEVELOPING NARROW YET SHARP BUT DEEP TROUGH AXIS PRESENTLY LOCATED FROM THE DAKOTAS SOUTHWARDS TO EAST TEXAS...WITH A SOMEWHAT ENERGETIC SOUTHERN STREAM AVERAGING 75 TO 100 KNOTS AT 250 MB MOVING FROM OLD MEXICO AROUND THE BASE OF THIS TROUGH OVER SOUTH TEXAS THENCE NORTHEAST INTO THE CAROLINAS. THERE IS DIFFLUENCE JUST WEST OF THE CENTRAL FLORIDA PENINSULA WHERE THE FLOW SPLITS. LOCALLY...JUST SOME CIRRUS ALOFT IS MOVING OVERHEAD OF THE KEYS. AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700 MB...LATEST AVAILABLE IR IMAGERY AS OF 900 PM OVERLAID WITH MARINE AND SURFACE OBSERVATIONS AND ANALYSIS DETAIL A COLD FRONT FROM THE OHIO VALLEY SOUTHWEST TO TEXAS...WITH SEVERAL WEAKER LOW PRESSURE AREAS ALONG THE FRONT. CLOSER TO THE KEYS...THE WESTERN EDGE OF A SURFACE ANTICYCLONE POKES ACROSS THE FLORIDA PENINSULA. AS A RESULT...THE 00Z SOUNDING ILLUSTRATED A SLIGHTLY MOIST VEERING LOWER TO MID TROPOSPHERE WITH GENTLE TO MODERATE SOUTHEAST TO SOUTHERLIES FROM OFF THE SURFACE TO ABOUT 5 KFT...AND TOTAL COLUMNAR PWAT AT 1.36 INCHES. .CURRENTLY...AS OF 900 PM...SKIES ARE MOSTLY CLOUDY ACROSS THE ISLANDS AND ADJOINING WATERS. TEMPERATURES OVER THE ISLANDS ARE IN THE MIDDLE TO UPPER 70S WITH DEWPOINTS AROUND 70 DEGREES. C-MAN STATIONS ALONG THE FLORIDA REEF ARE REGISTERING THE STRONGEST 10 METER WINDS AOA 15 KNOTS. WINDS ARE HIGHER ACROSS THE STRAITS AND THE GULF WATERS JUST TO THE NORTHWEST OF KEY WEST...WHICH ARE 15 TO 20 KNOTS OR AROUND 20 KNOTS. RADAR IS DEVOID OF ANY ECHOES ATTM. .SHORT TERM (TONIGHT)...THE BASE OF THE MID AND UPPER DISTURBANCE WILL MOVE EASTWARD WHILE AN ASSOCIATED MID LEVEL LOW PRESSURE SYSTEM BEGINS TO DEEPEN (AT 500 MB) OVER THE MID MISSISSIPPI VALLEY OVERNIGHT. NEVERTHELESS...SMALL IMPULSES WILL MOVE OVERHEAD ACROSS THE KEYS WITHIN THE MIDDLE AND UPPER FLOW. THE STRONG SURFACE HIGH PRESSURE CENTER OVER THE WESTERN CENTRAL ATLANTIC WILL CONTINUE TO PULL EASTWARD AS A COLD FRONT PULLS SOUTHEASTWARD ACROSS GEORGIA AND THE FLORIDA PANHANDLE. THIS WILL ALLOW LOCAL WINDS TO COME DOWN APPRECIABLY WITH THE EXCEPTION OF ONE SURGE ACROSS THE KEYS WATERS...DUE TO THE ISALLOBARIC GRADIENT. INCREASING LOW LEVEL SHEAR COUPLED WITH SLIGHTLY LOWER TO MID TROPOSPHERIC MOISTENING IS INDICATED IN THE AVAILABLE MODEL FORECAST SOUNDING PLOTS...WITH FORECAST PWAT (PRECIPITABLE WATER) RISING TO ABOVE 1.50 INCHES BY 12Z...SO THEREFORE HAVE MAINTAINED THE INHERITED 20% POPS FOR THE OVERNIGHT PERIOD. THE ONLY CHANGES TO THE ONGOING FORECAST CYCLE ARE TO REMOVE TRANSITIONAL WORDING. && .MARINE...TONIGHT...A MINOR WIND SURGE WILL PROMPT A SMALL CRAFT ADVISORY TO REMAIN IN EFFECT FOR THE FLORIDA STRAITS UNTIL WINDS FINALLY ABATE OVERNIGHT. MODERATE TO FRESH SOUTHEAST WINDS EARLY SATURDAY MORNING WILL ABATE SUBSTANTIALLY SATURDAY AFTERNOON AND EVENING...BEFORE SLOWLY INCREASING AS A WEAK COLD FRONT PUSHES THROUGH OUR AREA EARLY SUNDAY MORNING. && .AVIATION...VFR CONDITIONS WILL PREVAIL OVERNIGHT AT BOTH THE KEY WEST AND MARATHON ISLAND TERMINALS. A BRIEF MVFR CIG AND OR VIS WILL BE POSSIBLE BETWEEN 0600-1200Z OVERNIGHT DUE TO VERY BRIEF PASSING SHOWERS BUT THE PROBABILITY AND DURATIONS ARE TOO LOW TO INCLUDE AS A TEMPO ATTM. SUSTAINED EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS EXPECTED FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TONIGHT. INTERMITTENT MVFR CEILINGS ARE LIKELY AT EYW AND MTH SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON. SUSTAINED SOUTHEAST WINDS NEAR 15 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET WILL VEER TO MORE OF A SOUTHERLY DIRECTION AND DECREASE TO NEAR 10 KNOTS SATURDAY AFTERNOON. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1978...THE HIGH TEMPERATURE IN KEY WEST WAS ONLY 65 DEGREES. THIS SET THE DAILY RECORD FOR COOLEST MAXIMUM TEMPERATURE MEASURED IN KEY WEST ON MARCH 28TH...A RECORD WHICH STILL STANDS 36 YEARS LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ052>055-072>075 && PUBLIC/MARINE/DIGITAL........DAF AVIATION/CLIMATE..............BS DATA ACQUISITION/UPPER AIR...MSB VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 28, 11:49 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 1149 PM EDT FRI MAR 28 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-300400- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1149 PM EDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE FLORIDA STRAITS DUE TO WINDS NEAR 20 KNOTS AND SEAS UP TO 7 FEET. THE SMALL CRAFT ADVISORY WILL LIKELY BE DISCONTINUED BY SATURDAY MORNING AS WINDS AND SEAS SUBSIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BWC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:36 PM EDT | Special Marine Warning | KEY | 54 min | |
| Mar 29, 7:50 PM EDT | Special Marine Warning | KEY | 55 min |
Nearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.